The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.

how long do the side effects of mekinist tafinlar last?

Forums Cutaneous Melanoma Community how long do the side effects of mekinist tafinlar last?

  • Post
    Andy1969
    Participant
      Hello,
      A few days ago I went on mekinist/tafinlar for adjuvant therapy. I have Stage 3B melanoma after a subcutaneous tumor with unknown primary was found and removed on my back. All scans are clear. Today I feel very feverish and achy. Has anyone else experienced this and if so, how long did it last.

      Thanks for any help!

    Viewing 2 reply threads
    • Replies
        chrispl1974
        Participant
          CutaneousClinical Trial ParticipantNEDMucosal
          Hi Andy, very sorry to hear you are going through this. In my case., I felt feverish and experienced aches in my joints every 4-5 weeks for about 2 days. This lastet until I had completed the 6th month of the therapy. After that, I never experienced any side effects. Hope this helps. Hang in there and take care. Chris
            swalters1038
            Participant
              My experience would be very similar to this.
            sandyd77
            Participant
              Caregiver
              Hi Andy,

              My husband is stage 4 and started on Taf/Mek about 2.5 weeks ago. He has fevers most every night – but they are manageable – also some chills. This is noted as being the most common side effect of Taf/Mek and it is said it decreases over time. The web site from the drug manufacturer has a lot of good information on side effects and how to handle. Here is a link https://www.us.tafinlarmekinist.com/advanced-melanoma/side-effects/understanding-side-effects/. Most importantly, it lists which signs may signify a reason to contact your doctor. My husband’s metastatic melanoma had recurred on his back as the site of the original wide excision with nodes in his lungs and a small lesion on his liver. The instances on his back were quite large and have decreased in size by at least two-thirds after just 2.5 weeks so we are hopeful! We are praying the meds are doing their magic to the internal mets as well. Hang in there – I hope the meds help to prevent you from a recurrence. Take care.

              Sandy D.

              sandyd77
              Participant
                Caregiver
                Hi Andy,

                My husband is stage 4 and started on Taf/Mek about 2.5 weeks ago. He has fevers most every night – but they are manageable – also some chills. This is noted as being the most common side effect of Taf/Mek and it is said it decreases over time. The web site from the drug manufacturer has a lot of good information on side effects and how to handle. Here is a link https://www.us.tafinlarmekinist.com/advanced-melanoma/side-effects/understanding-side-effects/. Most importantly, it lists which signs may signify a reason to contact your doctor. My husband’s metastatic melanoma had recurred on his back as the site of the original wide excision with nodes in his lungs and a small lesion on his liver. The instances on his back were quite large and have decreased in size by at least two-thirds after just 2.5 weeks so we are hopeful! We are praying the meds are doing their magic to the internal mets as well. Hang in there – I hope the meds help to prevent you from a recurrence. Take care.

                Sandy D.

            Viewing 2 reply threads
            • You must be logged in to reply to this topic.
            About the MRF Patient Forum

            The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.

            The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.